U.S. doctors online nowAsk doctors free
A 46-year-old member asked:

Is it common or possible for fish oil to cause inflammation of the gums and/or mouth?

4 doctor answers6 doctors weighed in
Dr. Peter Corrado
Family Medicine 41 years experience
Not likely: Common side effects of fish oils are gastrointestinal like nausea. They also frequently cause a fishy taste. More significantly the can lead to excessive lowering of blood sugar in diabetics and bleeding problems in patients on anticoagulants, like coumadin, (warfarin) Aspirin or plavix. No oral/dental inflammation has been reported.
Dr. Charles Kattuah
Dentistry 23 years experience
Not likely: Fish oil supplements have anti-inflammatory properties so the supplement should not cause inflammation. If you are certain it is linked to the fish oil then you may be allergic to something in the supplement.
Dr. Alex Shvartsman
Cosmetic Dentistry 25 years experience
Nope: In fact it does the exact opposite.
Dr. Eyal Simchi
Specializes in Pediatric Dentistry
Possible alklergy?: It does not typically cause gingival inflammation but the swelling can be a sign of allergy. I'd stop using it for a few days and see if the symptoms clear up.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 46-year-old member asked:
2 doctor answers2 doctors weighed in
A 31-year-old male asked:
1 doctor answer3 doctors weighed in
A 42-year-old female asked:
2 doctor answers5 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 30, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.